Tennessee, 2007

Damaging Winds in Tennessee, June 28, 2007

June 28, 2007 · NWS OHX · 2 events in 2 counties and zones

Pulse type thunderstorms June 28, 2007 caused minor wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Pulse type thunderstorms June 28, 2007 caused minor wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 28, 2:23 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 28, 2:23 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CDT THU JUN 28 2007

.PRELIMINARY POINT TEMPS/POPS...
ISOL TO SCT TSTM ACTIVITY WILL CONTINUE INTO THE EVENING HOURS. WILL
NEED TO INCLUDE A 30 POP FOR THE DURATION OF THE OVERNIGHT TONIGHT
AS MOISTURE FIELDS INCREASE TOWARD 12Z ALONG WITH SOME FORCING.

OTHERWISE...WESTERLY FLOW ALOFT TO INCREASE THROUGH SATURDAY ALONG
WITH GRADUALLY LOWERING HEIGHTS. A WEAK COLD FRONT WILL PUSH THROUGH
THE MID STATE FRIDAY AND SHOULD STALL OUT TO THE SOUTH OF THE
AREA...GIVEN THE BOUNDARIES PARALLEL ORIENTATION TO THAT OF THE
UPPER FLOW.

THE BEST CHANCES FOR RAIN WILL BE ON FRIDAY AS THE BOUNDARY
APPROACHES. SCT SHOWERS AND TSTMS HOWEVER...WILL NEED TO BE IN THE
FCST THROUGH SAT AS MOISTURE LINGERS TO THE NORTH OF THE BOUNDARY.

AS FOR TEMPS...MAV NUMBERS LOOK GOOD ALTHOUGH I MAY BUMP THE VALUES
FOR PERIODS 4 AND 5.

IN THE EXT FCST...PATTERN LOOKS TO BE THAT OF A DRY NORTHWESTERLY
FLOW ALOFT. UPPER RIDGING OVER THE NATIONS INTERIOR WILL ATTEMPT TO
BUILD EASTWARD TOWARD TN. THUS...TEMPS WILL CLIMB INTO THE LOWER 90S
FOR TUESDAY AND WEDNESDAY. AS WE GET TOWARD THU AND FRI...A COLD
FRONT WILL BE DROPPING SOUTHEASTWARD. GFS ACTUALLY SHOWS IT SOUTH OF
TN BY FRIDAY. WILL GO AHEAD AND INCLUDE A SLIGHT CHANCE OF SHOWERS
AND STORMS FOR THU.

NASHVILLE      71  88  69  86 /  30  60  30  40
CLARKSVILLE    67  88  67  84 /  40  60  30  40
CROSSVILLE     65  83  64  80 /  30  60  30  40
COLUMBIA       70  89  70  88 /  30  60  30  40
LAWRENCEBURG   70  90  70  89 /  30  50  30  40
WAVERLY        69  89  68  86 /  40  60  30  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jun 28, 4:30 AM CST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU JUN 28 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-291030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ACROSS THE MID STATE TODAY AND THIS EVENING.
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

31

The radar

The Nashville radar (KOHX), 35 km away, was scanning. The volume nearest the first event began at 21:35 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Williamson

When
June 28, 3:35 PM CST
Where
Williamson County, Nolensville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
35.950, -86.680

Trees and power lines were blown down.

Thunderstorm Wind, Fentress

When
June 28, 4:44 PM CST
Where
Fentress County, Jamestown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Storm Chaser
Coordinates
36.430, -84.920

Trees and power lines were down just west of Jamestown on Highway 52.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34059, 34057.